Missouri, 2006Damaging Wind in Missouri, July 21, 2006
July 21, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 21, 1:50 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 21, 1:50 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT FRI JUL 21 2006
.DISCUSSION...
INITIAL OUTFLOW BOUNDARY OR PRE-FRONTAL TROUGH HAD PUSHED TO THE
ARKANSAS BORDER AT EARLY AFTERNOON AND HAD BECOME MORE DIFFUSE. THE
TRUE COLD FRONT WAS MAKING ITS WAY INTO SOUTHWEST MISSOURI AS A WELL
DEFINED SHORTWAVE WAS SLIDING SOUTHEAST INTO EASTERN KANSAS AND
NORTHWEST MISSOURI. THE FRONT EXTENDED FROM THE LAKE OF THE OZARKS
TO NEAR JOPLIN AT 1930Z. WINDS HAD VEERED TO THE NORTHWEST IN THE
WAKE OF THE INITIAL OUTFLOW BOUNDARY WHICH WAS LIMITING LOW LEVEL
CONVERGENCE ALONG THE COLD FRONT. HOWEVER SURFACE WINDS HAD BACKED
ACROSS SOUTH CENTRAL MISSOURI WITH STREAMLINE ANALYSIS DEPICTING
INCREASING LOW LEVEL CONVERGENCE. SURFACE BASED INSTABILITY RANGED
FROM 3500 TO 5500 J/KG ACROSS FAR SOUTHERN MISSOURI BUT THE LOWER
ATMOSPHERE REMAINED CAPPED DUE TO A 850 MB THERMAL RIDGE. COMPLEX OF
SEVERE STORMS TO THE EAST OF THE AREA HAD PRODUCED AN OUTFLOW
BOUNDARY THAT WAS PROPAGATING SOUTHWARD INTO SOUTH CENTRAL MISSOURI.
CONVECTIVE INHIBITION WAS WEAKENING ALONG THE APPROACHING FRONT AS A
RESULT OF COOLER 850-700 MB TEMPERATURES ADVECTING INTO THE AREA.
EXPECTATIONS ARE THAT STORM DEVELOPMENT WILL BE FOCUSED MAINLY TO
THE SOUTH OF I-44 WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED. THIS
ALONG WITH A VERY UNSTABLE AIRMASS AND WEAKENING CAP SHOULD ALLOW
ISOLATED TO SCATTERED CONVECTION TO INITIATE ALONG THE FRONT BY LATE
AFTERNOON. STRENGTHENING MID LEVEL FLOW WILL ADD ADDITIONAL SUPPORT
TO THE POTENTIAL OF SEVERE STORMS. DAMAGING WINDS WILL BE THE
PRIMARY HAZARD. THE ACTIVITY WILL PROGRESS OUT OF THE AREA LATE
TONIGHT AS THE FRONT PUSHES THROUGH.
RELIEF FROM THE PROLONGED HOT SPELL WILL ARRIVE LATER TONIGHT AND
SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH. HIGHS
SATURDAY AND SUNDAY WILL BE IN THE 80S ALONG WITH LOWER DEWPOINTS.
THE REGION WILL REMAIN UNDER A NORTHWEST FLOW REGIME INTO NEXT WEEK
AS THE UPPER RIDGE BECOMES ANCHORED OUT WEST. PRECIPITATION CHANCES
LOOK LIMITED AT THIS TIME. HOWEVER MINOR SHORTWAVES MAY PROVIDE A
CHANCE OF RAIN SOMETIME DURING THE PERIOD BUT DIFFICULT TO PINPOINT
AT THIS TIME.
FOSTER
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS EARLY THIS AFTERNOON WILL GIVE WAY
TO MVFR CIGS AND VISIBILITIES AFTER 23Z AS A SURFACE FRONT PUSHES
INTO THE REGION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...
ESPECIALLY IN THE VICINITY OF SGF ENDING BY 06Z. AFTER THE FRONT
PASSES...CEILINGS WILL FALL TO 1000FT WITH MVFR CONDITIONS
CONTINUING AT THE SGF TAF SITE. SOME IMPROVEMENT TO VFR CONDITIONS
IS EXPECTED AT THE JLN TAF SITE.
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Jul 21, 12:00 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUL 21 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUL 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL UP TO THE SIZE OF GOLF
BALLS...AND HEAVY RAIN CONDUCIVE TO LOCALIZED FLASH FLOODING.
AREAS AFFECTED AND TIMING:
WHILE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK
AREA...SEVERE THUNDERSTORM POTENTIAL WILL BE GREATEST SOUTHEAST OF
A LINE FROM SALEM...TO HARTVILLE...TO CASSVILLE THROUGH EARLY
THIS EVENING.
DISCUSSION:
A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS
AFTERNOON WHILE A SURFACE FRONT PUSHES SLOWLY SOUTH CROSS SOUTHERN
MISSOURI. THIS ALONG WITH A MOIST AND UNSTABLE AIRMASS WILL SUPPORT
THUNDERSTORM DEVELOPMENT. THE GREATEST CHANCE OF SEVERE
THUNDERSTORMS WILL BE ACROSS SOUTH CENTRAL MISSOURI AND NEAR THE
ARKANSAS BORDER AHEAD OF THE FRONT. STRONG INSTABILITY COMBINED
WITH SUFFICIENT WIND SHEAR...WILL SUPPORT THE POTENTIAL OF LARGE
HAIL AND DAMAGING WINDS. LOCALIZED FLOODING WILL BE POSSIBLE IF
STORMS MOVE SLOWLY OR TRAIN OVER THE SAME LOCATIONS FOR AN
EXTENDED PERIOD OF TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL MISSOURI
THIS AFTERNOON AND EARLY EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
In the hours before
Local storm report, Jul 21, 2:43 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TORNADO 5 E ROUND SPRING 37.28N 91.32W
07/18/2006 F0 SHANNON MO NWS STORM SURVEY
NATIONAL WEATHER SERVICE STORM SURVEY DETERMINED THAT A
TORNADO RATED F0 TOUCHED DOWN 5 MILES NORTHEAST OF ROUND
SPRING AND CONTINUED TO 2 MILES NORTHEAST OF ROUND
SPRING. THE LOCATION IS ALSO DESCRIBED AS FROM MAUSER
MILL TO 4 MILES WEST OF MAUSER MILL ALONG COUNTY ROAD
19-250. THE TORNADO WAS APPROXIMATELY 50 YARDS WIDE WITH
AN INTERMITTENT PATH. THE WESTERN MOST PORTION OF THE
PATH BECAME COINCIDENT WITH LOGGING OPERATIONS.
&&
JASLocal storm report, Jul 21, 3:34 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG BRIXEY 36.75N 92.40W
07/21/2006 OZARK MO LAW ENFORCEMENT
TREES AND DOWN IN BRIXEY AND OTHER LOCATIONS ACROSS THE
COUNTY...INCLUDING NORTH OF GAINESVILLE ON KK
HIGHWAY...IN THE THEODOSIA AND ISABELLA AREAS...AND NEAR
DORA. OZARK COUNTY SHERIFF ALSO REPORTS HIGHWAY SIGNS
DOWN ACROSS THE COUNTY.
&&
JASLocal storm report, Jul 21, 3:45 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 1 SE TECUMSEH 36.58N 92.27W
07/21/2006 OZARK MO BROADCAST MEDIA
KSBQ RADIO STATION REPORTS TREES DOWN ALONG HIGHWAY 160
NEAR CLOUD 9 RANCH.
&&
JASLocal storm report, Jul 21, 3:48 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG POTTERSVILLE 36.70N 92.03W
07/21/2006 HOWELL MO BROADCAST MEDIA
KBSQ RADIO STATION REPORTS TREES DOWN NEAR POTTERSVILLE
AND BETWEEN CAUFIELD AND POTTERSVILLE
&&
JASThunderstorm Wind, Howell
- When
- July 21, 3:55 PM CST
- Where
- Howell County, West Plains
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.733, -91.850
Severe thunderstorm wind gusts downed over 100 large trees in the Arrowhead Estates subdivision.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 21 to 27, 200616 deaths · 27 injured · 11 events
- Damaging Winds and Lightning Strike in Tennessee, July 21, 20061 death · 3 injured · $40,000 · 52 kt wind · 5 events
- Damaging Wind in Illinois, July 21, 20065 injured · $13 million · 78 kt wind · 1 event
- Heat in Florida, July 21, 20061 death · 1 event
- Heat in California, July 21 to 25, 20061 death · 1 event
- Hail and Damaging Winds in Massachusetts, July 21, 20069 injured · $365,000 · 50 kt wind · 13 events
- Damaging Winds in Nebraska, July 21, 2006$2.2 million · 80 kt wind · 7 events
- Lightning Strike in Indiana, July 21, 2006$150,000 · 1 event
- Damaging Wind in Kentucky, July 21, 20061 injured · $100,000 · 61 kt wind · 1 event
- Flash Flooding and Damaging Winds in Kentucky, July 21, 2006$45,000 · 70 kt wind · 25 events
- Damaging Winds in Virginia, July 21, 2006$91,000 · 50 kt wind · 7 events
- Damaging Winds in Arkansas, July 21, 2006$100,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523050.